Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 112, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 11, 2002, 6:35 PM CDT for Jackson Parish, Louisiana. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2002, 6:35 PM CDT (23:35 UTC)
- Expired
- Jul 11, 2002, 7:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Jackson Parish, LA
The radar
The Shreveport radar (KSHV), 110 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 6:50 PM CDT | Thunderstorm Wind 58 E | Jonesboro, LA | Several large trees down along Hwy 4 east and west. |
| Jul 11, 7:05 PM CDT | Thunderstorm Wind 52 E | Jonesboro, LA | Numerous trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1707 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450
WUUS54 KSHV 112335
SVRSHV
LAC049-120000-
/NEW.KSHV.SV.W.0224.112334-120000/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 PM CDT THU JUL 11 2002
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 700 PM CDT
* AT 634 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF
JONESBORO...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JONESBORO AT 700 PM CDT
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 700 PM CDT.
LAT...LON 3242 9277 3222 9277 3215 9276 3216 9247
3241 9255What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:00 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 11, 3:00 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT THU JUL 11 2002 MAIN WEATHER FEATURE THROUGH SHORT TERM IS AN UPPER LEVEL TROUGH OVER THE UPPER MISSISSIPPI VALLEY. IT IS EXPECTED TO MOVE SOUTH INTO THE MID MS VALLEY AND SOUTHERN PLAINS BY EARLY SATURDAY. WITH WINDS ALREADY NORTHERLY THROUGH THE LOWER ATMOSPHERE...ANY ASSOCIATED SURFACE COLD FRONT IS DIFFICULT TO FIND. DEVELOPMENT OF CURRENT CONVECTION AND LOWEST SURFACE PRESSURES WOULD PLACE IT ALONG INTERSTATE 30 FROM NORTHEAST TEXAS INTO CENTRAL ARKANSAS. THIS BOUNDARY MAY SINK INTO CENTRAL LA BY LATE FRIDAY...STALL AND RETURN LATE SUNDAY. MODELS DISAGREE ON TIMING...WITH AVN CONTINUING WITH HIGHER POPS FOR FORECAST AREA SATURDAY. AT THIS TIME WILL FOLLOW COMBINATION OF NGM AND ETA...WHICH LOWER MEAN RELATIVE HUMIDITY AND MOVE BOUNDARY SOUTH OF AREA. THUS HIGHER POPS FOR FRIDAY...THEN SLIGHT CHANCE FOR WEEKEND PERIOD...THEN HIGHER AGAIN MONDAY AND TUESDAY AS SOUTHERLY WINDS RETURN BRINGING HIGHER PRECIP WATER. ALSO THE UPPER TROUGH SHOULD RETROGRADE WEST THROUGH TUESDAY FOLLOWED BY AN UPPER RIDGE BUILDING FROM THE SOUTH ATLANTIC COAST. PRELIMS... SHV 074/092 071/090 071 3542 MLU 074/092 071/090 071 3542 TXK 075/092 069/089 069 3542 TYR 075/092 071/090 071 3542 LFK 073/093 074/092 072 2542 .SHV...NONE. 14
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:09 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 36 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.